Alert archive / Pennsylvania / Flash Flood Warnings in 1995

Flash Flood Warning 6, NWS Binghamton, NY

July 1, 1995Pike County, Pennsylvania

NWS Binghamton, NY issued this flash flood warning at Jul 1, 1995, 7:37 PM EDT for Pike County, Pennsylvania. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Jul 1, 1995, 7:37 PM EDT (23:37 UTC)
Expired
Jul 1, 1995, 10:45 PM EDT
In force
3 hr
Issued by
NWS Binghamton, NY
Area
Whole counties

County Pike County, PA

The nearest sounding before it

Albany, NY (KALB), launched 12:00Z, 11.6 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 1995-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 462 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 1995-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
462 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
766 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KBGM 012336
FFWBGM
PAC103-020245-
 
BULLETIN - EBS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
737 PM EDT SAT JUL 1 1995
 
THE NATIONAL WEATHER SERVICE IN BINGHAMTON NY HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL 1045 PM EDT
FOR PEOPLE IN THE FOLLOWING LOCATION......
 
IN NORTHEAST PENNSYLVANIA
 
   ...PIKE COUNTY
 
DOPPLER RADAR SHOWED THUNDERSTORMS WITH VERY HEAVY RAIN ACROSS CENTRAL
AND SOUTHERN PIKE COUNTY. ANOTHER LINE OF THUNDERSTORMS WITH HEAVY RAIN
WAS APPROACHING THE AREA FROM THE NORTHWEST.
 
RADAR RAINFALL ESTIMATES SHOW THAT A LARGE AREA OF PIKE COUNTY HAS
RECEIVED ONE AND ONE HALF /1.5/ TO TWO /2.0/ INCHES OF RAIN. HEAVIER
RAINS HAVE FALLEN NEAR PORTERS LAKE AND PECKS POND IN WESTERN PIKE
COUNTY WHERE TWO AND ONE HALF /2.5/ TO THREE /3.0/ INCHES OF RAIN
HAVE FALLEN. ADDITIONAL THUNDERSTORMS THIS EVENING HAVE THE POTENTIAL
TO DROP ANOTHER ONE TO TWO INCHES OR RAIN IN A SHORT PERIOD OF TIME.
 
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE
THE DANGERS OF FLOODS AND FLASH FLOODS.  IF FLASH FLOODING IS
OBSERVED...ACT QUICKLY.  MOVE TO HIGHER GROUND.  NEVER TRY TO
CROSS A FLOWING STREAM...EVEN A SMALL ONE ON FOOT.
 
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT.  IT'S
IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STREAMS...RIVERS...OR
CREEKS WHICH CAN BECOME KILLERS IN HEAVY RAINS.  CAMPERS SHOULD
AVOID CAMPING ALONG STREAMS OR CREEKS DURING THREATENING RAINS.
 

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 1, 12:05 PM EDT, 7 hours 32 minutes earlier.

Area forecast discussion, Jul 1, 12:05 PM EDT, 7 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
1205 PM EDT SAT JUL 1 1995

ERLY RELEASE TDA DUE TO CONVECTION.

CDFNT TO PASS ERN ZONES THIS EVNG. WILL ADD A "REMAINDER OF THE AFTN"
TO COVER ACTVTY IN THE SUSQ RGN. NO PCPN WRN ZONES WITH EXPECTATION
THAT CONVECTION WILL BE EAST OF THIS AREA BY EVENING. WILL PRBLY GO WITH
LIKELY POPS THIS EVNG FOR WRN CATSKILLS.

HI PRES WILL BUILD INTO THE NE AND BE CNTRD ACRS NY/PA BY F48. FOR TMRW
WILL FCST PARTLY SUNNY SKIES. SAT PIX SHOW SOME STRATO-CU UPSTREAM WITH
MOST MICHIGAN OBS SHOWING BKN SKIES. MDLS SHOW CYCLONIC CURVATURE ASSCD
WITH WEAK RIPPLE ALOFT ON SUN. THIS IN COMBINATION WITH FAIRLY IMPRSV
CAA SHOULD ALLOW SCT-OCNL BKN SC TO DVLP. HOWEVER BEST THRUST OF LOW
LVL MSTR WILL BE N OF THE FA...NE PA MAY END UP BEING MOSTLY SUNNY.

CLEAR SKIES TMRW NGT AND COOL TEMPS. MONDAY LOOKS LIKE A PICTURE
PERFECT DAY. NO CHG IN THE INDEPENDENCE DAY OUTLOOK. WILL BE STICKING
CLOSE TO THE FWC TEMPS WHICH LOOK RSNBL.

ZONES SHORTLY. HAVE A GOOD ONE.

.BGM...NONE.

BRADY

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 4:15 PM EDTFlash Flood WarningBGMLackawanna, Wyoming3 hr
Jul 1, 7:05 PM EDTFlash Flood WarningBGMLackawanna, Wyoming85 min

Nearby

Flash Flood Warnings in Pennsylvania, 1995Every flash flood warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.